Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS New Orleans, LA

August 5, 2019Hancock County, Mississippi

NWS New Orleans, LA issued this special weather statement at Aug 5, 2019, 4:13 PM CDT for Hancock County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2019, 4:13 PM CDT (21:13 UTC)
Expired
Aug 5, 2019, 4:45 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA

County Hancock County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1088 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

785 
WWUS84 KLIX 052113
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
413 PM CDT Mon Aug 5 2019

MSZ080-052145-
Hancock-
413 PM CDT Mon Aug 5 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK COUNTY...

At 413 PM CDT, a strong thunderstorm was located near Shoreline Park,
or near Waveland, moving east at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Bay St. Louis, Waveland, Diamondhead and Shoreline Park. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3029 8934 3025 8942 3023 8942 3020 8945
      3019 8944 3018 8946 3019 8946 3018 8951
      3021 8957 3038 8952 3035 8937 3033 8938
      3034 8934 3032 8932
TIME...MOT...LOC 2113Z 283DEG 9KT 3028 8947 

$$

MSW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:26 PM CDT, 47 minutes earlier.

Area forecast discussion, Aug 5, 3:26 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
326 PM CDT Mon Aug 5 2019

.SHORT TERM...No significant changes in the ongoing weather
pattern are expected through Thursday. At most, a broad upper
level ridge of high pressure will become more centered over Texas
the next few days. Increasing negative vorticity advection will
result in lower precipitable water values by Thursday, and have a
lower POP of 20 to 40 percent in the forecast by then. Tuesday and
Wednesday will see similar convective coverage as seen the past
few days with POP of 40 to 60 percent in the forecast. Given the
moisture loaded nature of the atmosphere, the threat of heavy
rainfall from any thunderstorms will remain the primary concern
tomorrow and Wednesday. As drier air feeds into the mid-levels on
Thursday, the threat of some gusty winds will increase with any
deeper convection that develops. Temperatures will remain near
average each day. There will also be a risk of some patchy fog
forming each night over inland areas due to the saturated soils
and light boundary layer winds in place.

.LONG TERM...The upper level ridge axis will extend further
eastward across the Gulf South on Friday and Saturday, and expect
to see increased subsidence and drier air advect into the mid and
upper levels of the atmosphere. These conditions will keep
convective chances somewhat suppressed with rain chances of 20 to
40 percent in the forecast both days. Precipitable water values
will decrease back to more normal levels for this time of year,
and temperatures should warm a few degrees into the low to mid 90s
during the day and the mid to upper 70s at night. The primary
concern with stronger storms will be gusty winds and locally heavy
rainfall.

All of the model guidance agrees that the ridge axis will become
more east-west oriented along the I-20 corridor on Sunday and
Monday. As this occurs, a vigorous upper level vorticity lobe will
push into the Gulf South. An increase in positive vorticity and
mid- level moisture will accompany this vorticity maxima, and
expect to see an increase in convective coverage for both Sunday
and Monday. As precipitable water values climb back above 2.40
inches, the threat of gusty winds will diminish with any deeper
thunderstorms that develop. However, the threat of heavy rainfall
will increase with rainfall rates of 1 to 2 inches per hour
possible.

&&

.AVIATION...Latest radar trends continue to show spotty shower/storms across the
area early this evening. However, this activity to diminish shortly
after sunset with VFR conditions prevailing overnight tonight. Only
features to note for early tonight will be lingering mid-upper level
cloud cover from earlier convection, but should steadily clear out
after midnight. Some spotty fog may be possible yet again early
tomorrow morning, primarily in and around KBTR, KMCB and KHDC but
should refrain from becoming overly dense and widespread. KLG

&&

.MARINE...Persistent southwest flow of around 10 knots will remain
in place through the weekend. Seas of 1 to 2 feet are also
expected through this period. The main concern will continue to be
thunderstorms that develop and produce gusty winds, waterspouts,
and heavy downpours. These thunderstorms will be most likely in
the morning hours.

&&

.DECISION SUPPORT...
DSS code:   Blue.
Deployed:   None.
Activation: None.
Activities: River Flood Warning for Red River Landing.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk severe
         or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate to high risk of severe and/or
         excessive rainfall, or direct tropical threats; Events of
         National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  92  73  92 /  20  20  20  30
BTR  75  92  75  91 /  20  40  20  50
ASD  74  92  75  92 /  30  40  30  40
MSY  77  91  78  91 /  20  40  30  50
GPT  76  90  76  90 /  30  30  30  30
PQL  74  92  75  92 /  40  30  40  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

PG
Hazardous weather outlook, Aug 5, 11:12 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1112 AM CDT Mon Aug 5 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-060415-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1112 AM CDT Mon Aug 5 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected, primarily during the
afternoon and early evening hours. While severe weather is not
expected, a few storms could produce gusty winds, dangerous
lightning and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Expect a daily threat for thunderstorms, primarily during the
afternoon and early evening hours. With any one storm, gusty
winds, dangerous lightning and locally heavy rainfall will be the
main concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 5, 3:23 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
323 PM CDT Mon Aug 5 2019

LAZ040-052100-
St. Tammany-
323 PM CDT Mon Aug 5 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY
PARISH...

At 323 PM CDT, a strong thunderstorm was located near Pearl River, or
near Slidell. The storm is nearly stationary.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Slidell, Pearl River, Lacombe and Slidell Airport.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3047 8979 3032 8967 3021 8979 3022 8985
      3025 8987 3025 8989 3039 9001
TIME...MOT...LOC 2023Z 055DEG 4KT 3036 8981

MSW
Special weather statement, Aug 5, 3:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
357 PM CDT Mon Aug 5 2019

MSZ077-080-052130-
Hancock-Pearl River-
357 PM CDT Mon Aug 5 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HANCOCK AND SOUTH
CENTRAL PEARL RIVER COUNTIES...

At 356 PM CDT, a strong thunderstorm was located near Stennis Space
Center, or 9 miles southeast of Picayune. The storm is nearly
stationary.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Picayune, Stennis Space Center and Kiln.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3033 8961 3051 8971 3054 8957 3035 8943
TIME...MOT...LOC 2056Z 247DEG 2KT 3043 8956

MSW
Special weather statement, Aug 5, 4:10 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
410 PM CDT Mon Aug 5 2019

MSZ082-052145-
Jackson-
410 PM CDT Mon Aug 5 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JACKSON COUNTY...

At 410 PM CDT, a strong thunderstorm was located over Hurley, or 11
miles north of Escatawpa, moving south at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Hurley, Big Point, Wade and Vancleave.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3063 8878 3074 8872 3074 8856 3071 8841
      3049 8840
TIME...MOT...LOC 2110Z 008DEG 13KT 3065 8851

MSW
Special weather statement, Aug 5, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
413 PM CDT Mon Aug 5 2019

MSZ080-052145-
Hancock-
413 PM CDT Mon Aug 5 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK COUNTY...

At 413 PM CDT, a strong thunderstorm was located near Shoreline Park,
or near Waveland, moving east at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Bay St. Louis, Waveland, Diamondhead and Shoreline Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3029 8934 3025 8942 3023 8942 3020 8945
      3019 8944 3018 8946 3019 8946 3018 8951
      3021 8957 3038 8952 3035 8937 3033 8938
      3034 8934 3032 8932
TIME...MOT...LOC 2113Z 283DEG 9KT 3028 8947

MSW

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:08 AM CDTSpecial Marine WarningLIX67 min
Aug 5, 5:13 AM CDTAreal Flood AdvisoryLIXSaint Tammany3 hr
Aug 5, 6:09 AM CDTAreal Flood AdvisoryLIXOrleans2 hr
Aug 5, 6:19 AM CDTSpecial Marine WarningLIX30 min
Aug 5, 6:51 AM CDTSpecial Marine WarningLIX24 min
Aug 5, 7:28 AM CDTSpecial Weather StatementLIXOrleans47 min
Aug 5, 7:33 AM CDTSpecial Weather StatementLIXPlaquemines27 min
Aug 5, 8:04 AM CDTSpecial Weather StatementLIXPlaquemines56 min
Aug 5, 8:19 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles116 min
Aug 5, 8:23 AM CDTSpecial Marine WarningLIX52 min
Aug 5, 8:25 AM CDTSpecial Weather StatementLIXSaint Charles50 min
Aug 5, 8:55 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans2 hr
Aug 5, 9:33 AM CDTSpecial Weather StatementLIXPlaquemines42 min
Aug 5, 9:52 AM CDTSpecial Marine WarningLIX38 min
Aug 5, 3:23 PM CDTSpecial Weather StatementLIXSaint Tammany37 min
Aug 5, 4:46 PM CDTSpecial Weather StatementLIXSaint Tammany29 min
Aug 5, 6:08 PM CDTSpecial Weather StatementLIXSaint James37 min
Aug 5, 3:57 PM CDTSpecial Weather StatementLIXHancock33 min
Aug 5, 4:10 PM CDTSpecial Weather StatementLIXJackson35 min

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.